MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 4403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a rotator cuff repair, the bone anchor broke.X-ray via fluoroscopy was used to try to locate the broken piece.It was visualized with the scope and retrieved.It is unknown how was the procedure completed.It is unknown if there was a surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.A certification of material: zeniva za 600 peek is required.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: h2: corrected data on h6 (health effect - impact code).

Brand Name
BONE ANCHORS WITH ARTHROSCOPIC DELIVERY
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17864960
Report Number3003604053-2023-00049
Device Sequence Number14934904
Product Code MBI
UDI-Device Identifier00854501006159
UDI-Public854501006159
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Catalogue Number4403
Device Lot Number2073451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale